Advanced Search

Home > Journals > Acta Vulnologica > Past Issues > Acta Vulnologica 2006 December;4(4) > Acta Vulnologica 2006 December;4(4):163-6

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEACTA VULNOLOGICA

A Journal on Physiopathology and Therapy of Chronic Cutaneous Ulcers


Official Journal of the Italian Association for Cutaneous Ulcers
Indexed/Abstracted in: EMBASE, Scopus, Emerging Sources Citation Index

 

Acta Vulnologica 2006 December;4(4):163-6

 CASE REPORTS

Ulcers induced during therapy with hydroxyurea in patients with myeloproliferative disorders

Venturi C., Pandolfi R., Motolese A

Unità Operativa di Dermatologia Azienda Ospedaliera Ospedale di Circolo e Fondazione Macchi, Varese

Hydroxyurea (HU) is a hydroxylated derivative of urea which is frequently used in the treatment of myeloproliferative disorders, especially in policythemia vera and thrombocytemia. It has many cutaneous side effects among which painful leg ulcers resistant to wound healing. Such side effects are more common after long term treatments and at higher cumulative doses. The pathogenesis of the ulcers caused by HU in myeloproliferative disorders remains unknown. The most accredited hypothesis suggest that is caused by vascular thrombosis induced by platelets disorders and to leukocytoclastic vasculitis. In most cases the withdrawal of the therapy with HU, that can be replaced by other drugs, brings to the healing of the ulcers within a few months. We report two clinical cases of two female patients of age 72 and 75, both suffering from thrombocythemia vera and leg ulcers that occurred after 14 and 29 months after they started the therapy with HU. In the first case the withdrawal of the therapy induced a slow but progressive healing within 11 months. In the second case there were no signs of improvement and was treated with bio-engineered skin substitute (fybroblasts and keratynocites in two different sessions).

language: Italian


FULL TEXT  REPRINTS

top of page